Tennessee, 2021Winter Weather in Tennessee, February 1, 2021
February 1, 2021 · NWS OHX · 18 events in 18 counties and zones
Light snow fell across the eastern half of Middle Tennessee during the morning hours on February 1. 5 inches of snow was reported in several counties.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light snow fell across the eastern half of Middle Tennessee during the morning hours on February 1. Up to 1.5 inches of snow was reported in several counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jan 31, 11:11 PM CST, 49 minutes earlier.
Area forecast discussion, Jan 31, 11:11 PM CST, 49 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1111 PM CST Sun Jan 31 2021
.UPDATE...
FOR 06Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Very light precipitation is moving through the Mid State, some of
which is not yet reaching the surface. Mid-level dry air moving
east will be replaced by increasing moisture, currently rotating
south through the Ohio Valley. Short-range guidance points to a
batch of light rain and/or snow arriving after midnight and
continuing through mid morning. For locations on the Cumberland
Plateau under a Winter Weather Advisory, an inch or two is
possible by lunchtime tomorrow. Lesser amounts from a dusting to
one-half inch remain possible east of I-65 to the Plateau.
Elsewhere, snowflakes may fall but are not expected to accumulate.
The near-term forecast was updated to reflect the latest
observations. No major changes were needed as the previous
forecast remains on track.
&&
.AVIATION...
06Z TAF DISCUSSION.
MVFR ceilings will continue for most of this forecast period at BNA,
MQY and CKV...with generally IFR conditions at CSV. Cigs and
vsbys will be lowest roughly between 08z and 12z due to snow
showers at BNA, MQY and CKV and could occasionally drop to IFR...
but continuing through most of the daytime hours on Monday at
CSV. Gusty northwest winds will continue tonight through Monday
before gradually diminishing Monday night.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 PM CST Monday for Clay-
Cumberland-De Kalb-Fentress-Grundy-Jackson-Overton-Pickett-
Putnam-Van Buren-Warren-White.
&&
DISCUSSION......Schaper
AVIATION........Vannozzi
Hazardous weather outlook, Jan 31, 2:35 PM CST, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
235 PM CST Sun Jan 31 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-012045-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
235 PM CST Sun Jan 31 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...This afternoon and tonight.
Rain will changeover to snow later this evening and overnight, and
continue into the day Monday. A Winter Weather Advisory is in effect
for Snowfall accumulations of up to around 1 to 2 inches, especially
on the higher elevations of the Cumberland Plateau. Locally higher
snow amounts possible in the Advisory area. A dusting to around a
half inch possible elsewhere.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Snow showers continuing for locations generally around and east of
I-65 Corridor through Monday morning hours. Winter Weather Advisory
will continue for the Cumberland Plateau Region through the day,
where additional snow accumulations will be possible through Monday
night.
..SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed to relay observed snowfall
accumulation reports to NWS Nashville Office. Please relay any
information about snowfall accumulation amounts to the NWS while
following all local, state, and CDC guidelines.
06
Winter Weather, Sumner
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Sumner forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Up to 1.5 inches of snow fell across northern Sumner County. CoCoRaHS station Westmoreland 5.4 NNE measured 1.5 inches of snow, CoCoRaHS station Bethpage 4.5 NW measured 1.0 inch of snow, and CoCoRaHS station Portland 1.2 NNE measured 0.8 inches of snow.
Winter Weather, Robertson
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Robertson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.526, -86.871 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Robertson County. The public reported 1 inch of snow fell in White House. CoCoRaHS station Greenbrier 1.3 ESE measured 0.5 inches of snow.
Winter Weather, Macon
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Macon forecast zone
- Reported by
- Social Media
- Coordinates
- 36.532, -86.007 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Macon County. Social media reports indicated 1 inch of snow fell in Lafayette.
Winter Weather, Clay
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Clay forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.551, -85.544 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Clay County. CoCoRaHS station Red Boiling Springs 6.7 NNE measured 0.7 inches of snow, and CoCoRaHS station Celina 0.3 NNE measured 0.5 inches of snow.
Winter Weather, Pickett
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Pickett forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
Up to 1.5 inches of snow fell across Pickett County. CoCoRaHS station Byrdstown 2.8 SSW measured 1.2 inches of snow.
Winter Weather, Wilson
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Wilson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
Up to 0.5 inches of snow fell across Wilson County. CoCoRaHS station Lebanon 2.7 SSE measured 0.5 inches of snow.
Winter Weather, Smith
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Smith forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.251, -85.957 (the zone’s center; the record gives no point)
Up to 0.5 inches of snow fell across Smith County. CoCoRaHS station Carthage 8.7 NNE measured 0.5 inches of snow, and CoCoRaHS station Elmwood 4.5 NNE measured 0.5 inches of snow.
Winter Weather, Overton
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Overton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Up to 1.5 inches of snow fell across Overton County. CoCoRaHS station Livingston 1.9 NNW measured 1.5 inches of snow, CoCoRaHS station Livingston 4.1 WSW measured 1.1 inches of snow, and CoCoRaHS station Rickman 3.8 ESE measured 0.7 inches of snow.
Winter Weather, Fentress
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Fentress forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Fentress County. CoCoRaHS station Jamestown 3.1 SE measured 0.9 inches of snow, CoCoRaHS station Clarkrange 6.0 NE measured 0.9 inches of snow, and CoCoRaHS station Jamestown 12.9 S measured 0.7 inches of snow.
Winter Weather, Putnam
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Putnam forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Up to around 1 inch of snow fell across Putnam County. CoCoRaHS station Monterey 5.6 S measured 1.1 inches of snow, CoCoRaHS station Cookeville 5.4 WNW measured 0.7 inches of snow, and CoCoRaHS station Cookeville 1.0 SW measured 0.5 inches of snow.
Winter Weather, Cumberland
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Cumberland forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Cumberland County. CoCoRaHS station Crossville 5.1 N measured 1.0 inch of snow, CoCoRaHS station Crossville 6.9 S measured 0.7 inches of snow, and CoCoRaHS station Fairfield Glade 0.1 NNW measured 0.5 inches of snow.
Winter Weather, Rutherford
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Rutherford forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Rutherford County. CoCoRaHS station Murfreesboro 8.7 E measured 1.0 inch of snow, and CoCoRaHS station Murfreesboro 3.2 WNW measured 0.5 inches of snow. A trained spotter measured 1 inch of snow in Milton.
Winter Weather, Cannon
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Cannon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
Up to 0.5 inches of snow fell across Cannon County. A trained spotter measured 0.5 inches of snow in Iconium.
Winter Weather, Dekalb
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Dekalb forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across De Kalb County. CoCoRaHS station Dowelltown 5.8 NE measured 0.7 inches of snow.
Winter Weather, White
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- White forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across White County. CoCoRaHS station Sparta 8.6 NW measured 1.1 inches of snow, CoCoRaHS station Sparta 5.6 NW measured 1.0 inch of snow, and CoCoRaHS station Sparta 4.6 NE measured 0.8 inches of snow.
Winter Weather, Bedford
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Bedford forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Up to 0.5 inches of snow fell across Bedford County. CoCoRaHS station Bell Buckle 2.0 SE measured 0.5 inches of snow.
Winter Weather, Warren
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Warren forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Up to 1.5 inches of snow fell across Warren County. CoCoRaHS station McMinnville 8.5 ESE measured 1.5 inches of snow, and CoCoRaHS station Morrison 1.9 SSW measured 0.5 inches of snow.
Winter Weather, Grundy
- When
- February 1, 12:00 AM CST to 11:00 AM CST
- Where
- Grundy forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Grundy County. CoCoRaHS station Beersheba Springs 2.1 ENE measured 0.7 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Ohio, February 1 to 17, 20217 deaths · 1 event
- Avalanche in Colorado, February 1, 20213 deaths · 4 injured · 1 event
- Winter Storm in Pennsylvania, February 1 to 2, 20211 death · 13 events
- Avalanche in New Hampshire, February 1, 20211 death · 1 event
- Winter Storm and Coastal Flood in Massachusetts, February 1 to 2, 2021$207,000 · 50 kt wind · 21 events
- Freezing Fog in North Dakota, February 1 to 3, 2021$385,000 · 5 events
- Winter Storm and Winter Weather in Vermont, February 1 to 2, 2021$120,000 · 16 events
- Winter Storm and High Wind in Virginia, February 1 to 2, 20211 injured · $110,000 · 56 kt wind · 2 events
- Drought in New Mexico, February 1 to 28, 202141 events
- Winter Storm in Pennsylvania, February 1 to 2, 202129 events
- Winter Weather in Kentucky, February 1 to 2, 202128 events
- Winter Storm and Winter Weather in New York, February 1 to 2, 202125 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 944047, 944048, 944049, 944050, 944051, 944052, 944053, 944054, 944055, 944056, 944057, 944058, 944059, 944060, 944061, 944062, 944063, 944064.